It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-08-2008, 03:20 AM   #1
Newbie
(female)
 
Join Date: Apr 2008
Location: Warren, MI usa
Posts: 3
radtech59 HB User
handlig a short burst of prednisone

I am on a short burst of prednisone, 60 mg the first day, then 50 mg per day for 4 days. Then I stop, which would be tomorrow. Aren't drs supposed to taper you off first?

My asthma seems ok, just a little wheezy and my respiratory infection's gone.

Any advice on what to expect when stopping suddenly like that? That seems like a high dose to just stop, but apparently that's a new thing docs are doing. I would appreciate any help.

Thanks!!

 
Old 04-08-2008, 04:22 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: handlig a short burst of prednisone

Since you're only on the prednisone for 5 days the tapering isn't as big a deal as it would be if you were on it for a couple of weeks (or longer) - my doc does the same thing for short courses of it.

Your body should quickly return to normal when you stop the meds - I suspect the bigger challenge will be the side effects over the next couple of days (because 50 mg is a pretty high dose to be on for 4 days)...once you stop the prednisone everything should return to normal in about 24 hours.

 
Sponsors Lightbulb
   
Old 04-08-2008, 02:52 PM   #3
Newbie
(female)
 
Join Date: Apr 2008
Location: Warren, MI usa
Posts: 3
radtech59 HB User
Re: handlig a short burst of prednisone

Quote:
Originally Posted by gcsmithjr View Post
Since you're only on the prednisone for 5 days the tapering isn't as big a deal as it would be if you were on it for a couple of weeks (or longer) - my doc does the same thing for short courses of it.

Your body should quickly return to normal when you stop the meds - I suspect the bigger challenge will be the side effects over the next couple of days (because 50 mg is a pretty high dose to be on for 4 days)...once you stop the prednisone everything should return to normal in about 24 hours.
Thanks I really am worried about being miserable this weekend --we have important stuff going on and I would rather taper than be miserable when I am supposed to be having fun. Thanks for the help. I'll try not tapering I guess and see how it goes.

 
Old 04-08-2008, 09:13 PM   #4
Facilitator
(female)
 
MountainReader's Avatar
 
Join Date: May 2006
Location: Out West
Posts: 3,694
MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
Re: handlig a short burst of prednisone

I agree with gcsmith. You shouldn't have issues not tapering since you are taking it for such a short time. I have never had issues in this instance.

 
Old 04-09-2008, 02:59 AM   #5
Newbie
(female)
 
Join Date: Apr 2008
Location: Warren, MI usa
Posts: 3
radtech59 HB User
Re: handlig a short burst of prednisone

Quote:
Originally Posted by MountainReader View Post
I agree with gcsmith. You shouldn't have issues not tapering since you are taking it for such a short time. I have never had issues in this instance.
My system is handling the prednisone okay, so far. I just have a couple pounds of weight gain which will probably go away when I stop. I have extreme night sweats and bad dreams, but manageable. I have a little crabbiness but not too bad.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
can I stop prednisone after 2 days? janicecc Asthma 5 02-01-2010 11:29 AM
Short Course of Prednisone for Possible Pneumonia manchak99 General Health 5 12-31-2009 04:51 PM
Treating lupus without prednisone velvet rose Lupus 33 10-29-2009 12:46 PM
Prednisone here i come! help... mindy1974 Lupus 13 04-10-2009 01:21 AM
New ON & Prednisone Lisa_P Multiple Sclerosis 4 03-10-2009 03:30 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Advair
Albuterol
Flovent
Prednisone
Pulmicort
  Serevent
Singulair
Ventolin
Xopenex
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (80), MountainReader (57), janewhite1 (52), MeezerWheezer (14), ladybud (11), sue430 (10), solofelix (9), anwise67 (5), tmwccs (4), ann775 (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:44 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!